Log In Sign Up

Mirena-my biggest regret


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
November 28th, 2011, 09:56 AM
Newbie
Join Date: Nov 2011
Posts: 2
I am on here in desperation hoping that someone else can help or at least hear me out. I had the mirena put in about 4 months ago and a few months in I noticed my hair shedding. I know we shed hair but this was significant. I decided to check the boards because the only thing that changed for me was having the mirena. Anyway, I stumbled onto so many horror stories and wondered how I missed them all. I'm usually so good at researching but I guess I just wanted to make my life easier and in the long run I ruined it.
I ended up having it removed a couple of weeks ago but my hair is still falling out and my joints have been achy since removal. My doctor is obviously denying that it's from the mirena but I think I know my body! Forum posts are usually about women having just removed it or about to but I never see anything about after removal. When will my hair stop falling and how long before my body will go back to normal. I just want to go back to normal. Thanks for listening.
Reply With Quote
  #2  
November 28th, 2011, 03:09 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
It can take a few months for the build up of synthetic hormones to completely leave your system and then your own hormones have to sort themselves out again. Try to be patient as your body does all that, hopefully the symptoms go away soon!
__________________
Reply With Quote
  #3  
November 29th, 2011, 09:00 AM
*Mrs.ToyaJae*'s Avatar Super Mommy
Join Date: Jun 2010
Location: South Carolina
Posts: 964
Ditto what Shawna said. It takes a while for the hormones to leave the body. I had a similar issue with my hair when I took Nuvaring and the Depo Shot. All birth control comes with that issue. Some women may notice it others may not. It took me about 4-6 months to notice that the shedding had stopped. Don't worry you won't go bald. =)
__________________
~*Mommy To Zion 6.23.11 & Jamel 9.1.08*~



My. Two. FAVORITE. Little. Men.


Reply With Quote
  #4  
November 29th, 2011, 09:20 AM
Kristin
Join Date: Sep 2011
Location: USA
Posts: 556
Scary - I'm glad you posted this and got such great responses. I'm happily pregnant but have been trying to think about other options for birth control after the baby. I am usually a low dose pill person - it's easy enough and no side effects for me so I will probably go that route again. Anyway, thank you for posting this - it always helps to see what other people have gone through.
Reply With Quote
  #5  
November 29th, 2011, 10:39 AM
Newbie
Join Date: Nov 2011
Posts: 2
Thanks for the responses! Makes me feel just a little better. Some days are better then others. I've been loading up on all kinds of vitamins and drinking a ton of water. Hopefully this will be just a memory very soon. Funny, my doctor recommended I take the Nuvaring!
Mahalo-I wanted something easy too and to not worry about taking a pill every day but it looks like it'll be back to Loestrin. I also had a very bad reaction to the Depo shot many years ago. I gained so much weight and lost bone density in my shoulder. Thought I would throw that out there. Good luck
Reply With Quote
  #6  
December 2nd, 2011, 08:53 AM
Shades of Grey's Avatar Platinum Supermommy
Join Date: Aug 2007
Location: Utah
Posts: 11,159
I just had my mirena removed a couple weeks ago. My side effects didnt start until after 2 successful years with it. Then I was nauseous, threw up often around ovulation, headaches, just over all yucky feelings most of the time. I have always gotten migraines bad enough that I thought thats what the problem was for a while. The first week after having it out, I was still feeling sick. I felt like my body was trying to compensate for the hormones it was used to having for so lont-hot, cold, clammy, sick to my stomach... I felt different every 30 minutes or so. Im feeling better now though. I hope you feel better soon!
__________________

Thank you *Kiliki* for my awesome siggy!


I am peace, full of unconditional love. I am confident and in tune with the Divine, receptive to guidance.
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 10:48 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0